MAUDE Adverse Event Report: BIO-RAD LABORATORIES, INC BIOPLEX 2200 HIV AG-AB CONTROL SET; BIOPLEX 2200 HIV AG-AB KIT

BIO-RAD LABORATORIES, INC BIOPLEX 2200 HIV AG-AB CONTROL SET; BIOPLEX 2200 HIV AG-AB KIT
Model Number N/A
Medical Device Problem Code Human Factors Issue (2948)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/17/2016
Additional Manufacturer Narrative
Customer called to see if bio-rad has msds for the (b)(6) qc that one of his technicians accidentally splashed in their eye.Informed him that all the msds can be found on our website searching the product number.He was able to locate the msds so they can determine whether or not she will require medical attention.He said she wasn't in any distress or any pain.They needed to decided whether or not medical attention is going to be required as a safety precaution.Requested he give us a call back and let us know if his employee ends up going for medical treatment.He understood.Bio-ras provided a case # for this accident and followed up with the following questions from which customers replies on 12/01/2016 as follows.Can you describe how the customer splashed her eye: she accidentally dropped one of the qc vials and the liquid splashed upward towards one of her eyes; was he wearing protective eyewear: she was not wearing any sort of ppe, just her glasses but the liquid still got underneath; what was her immediate action/treatment after his eye was splashed with the (b)(6)control material: she sought care from one of the hospital nurses; was there any medical intervention due to the splash or any other medical intervention related to this incident: no medical intervention was deemed necessary at the time; was an internal incident report created by the customer: no incident report was filed by the lab because they didn't feel it was necessary due to the minor accident.The sds of the bioplex 2200 (b)(6)ag-ab control set describes the following biological ingredient as inactivated (b)(6) virus and human serum.Negative control: it contains normal human serum matrix made form defibrinated plasma that is non-reactive for (b)(6); antigen positive control: it contains inactivated (b)(6) through verified to be non-infectious; antibody positive control: it was heat-treated to inactivate the (b)(6) and human sera were tested and found non-reactive for (b)(6) surface antigen and antibodies to (b)(6).Since none of control materials shown above contains infectious agents, the risk to the affected person of having an (b)(6) infection is minimum.
 
Event or Problem Description
The chemistry supervisor accidently dropped one of the bioplex 2200 ag-ab quality control (qc) vials and the liquid splashed towards her eyes.The operator was not wearing any sort of personal protective equipment (ppe), however she was wearing glasses.Some of the liquid from the qc vial did splash into one of her eyes.The chemistry supervisor immediately sought care from one of the hospital nurses for the splashed liquid in her eye.According to the nurse, no medical intervention was necessary at that time, so no incident report was filed by the lab because they did not feel it was necessary due to the minor accident.Bio-rad laboratories is reporting this adverse event to ensure that the splash has no long term damage to the affected person because of the exposure to the biological materials in the bioplex 2200 ag-ab quality control (qc) vial.

Brand Name
BIOPLEX 2200 HIV AG-AB CONTROL SET
Common Device Name
BIOPLEX 2200 HIV AG-AB KIT
Manufacturer (Section D)
BIO-RAD LABORATORIES, INC
4000 alfred nobel dr.
hercules CA 94547
MDR Report Key6169746
Report Number1000135116-2016-00001
Device Sequence Number185157
Product Code MZF
UDI-Device Identifier03610520506493
UDI-Public03610520506493
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
BK140111
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 12/09/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other Health Care Professional
Device Expiration Date06/30/2017
Device Model NumberN/A
Device Catalogue Number665-3435
Device Lot Number49449
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2016
Initial Report FDA Received Date12/13/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age35 YR
Patient Weight68